Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 19, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 10, 2000, 12:38 PM EDT for Herkimer County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 10, 2000, 12:38 PM EDT (16:38 UTC)
- Expired
- May 10, 2000, 1:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 93 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 10:45 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 10, 11:15 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.6 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
319 WUUS51 KALY 101638 SVRALB NYC043-101730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1238 PM EDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HERKIMER COUNTY IN EASTERN NEW YORK * UNTIL 130 PM EDT * AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTH OF ILION...MOVING NORTH AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER COLUMBIA CENTER AT 1245 PM EDT OVER HERKIMER...2 MILES EAST OF FRANKFORT AT 1250 PM EDT FAIRFIELD AT 100 PM EDT OHIO AT 115 PM EDT HAIL UP TO GOLFBALL SIZE CAN BE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY AFTERNOON FOR SOUTHEASTERN NEW YORK AND SOUTHERN VERMONT. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY AFTERNOON FOR EASTERN NEW YORK. LAT...LON 4270 7526 4266 7502 4360 7465 4366 7502
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:00 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 10, 10:00 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1000 AM EDT WED MAY 10 2000 DISC...QSTNRY FNT EXTDG NW-SE ACRS NY STATE WL DRFT EWD TO N-S PSN ACRS CNTRL NEW ENG BY 06Z THU. SLD LN TSTMS...SVRL SVR...ACRS SE NY MOVG NNE 25 KT. ALB WRK ZNS AVBL IN ALBAFDALY. NO SGFNT CHNG TO PREV ZN PKG XCP FOR LWRG TMPS THIS AFTN. .ALY...SVR TSTM WRNGS FOR PTNS OF THE AREA. EPA
In the hours before
Local storm report, May 10, 8:00 AM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
800 AM EDT TUE MAY 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 AM BRUNSWICK NY 1 INCH HAIL
05/10/00 RENSSELAER DIME SIZED AND SOME
QUARTER SIZED
0729 AM TIVOLI NY .75 INCH HAIL
05/10/00 DUTCHESS
0735 AM TIVOLI NY 1.75 INCH HAIL
05/10/00 DUTCHESS
NNNNLocal storm report, May 10, 9:08 AM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT ...CORRECTED DATE...
NATIONAL WEATHER SERVICE ALBANY NY
908 AM EDT WED MAY 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 AM RHINEBECK NY .75 INCH HAIL
05/10/00 DUTCHESS
0947 AM HYDE PARK NY 1 INCH HAIL
05/10/00 DUTCHESS 1
CERNIGLIA
NNNNLocal storm report, May 10, 11:46 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1146 AM EDT WED MAY 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1041 AM ACCORD NY .75 INCH HAIL
05/10/00 ULSTER
1045 AM HYDE PARK NY .75 INCH HAIL
05/10/00 DUTCHESS
1135 AM KINGSTON NY .75 INCH HAIL
05/10/00 ULSTER HALF WAY BETWEEN KINGSTON
AND SAUGERTIES ON THE
THRUWAY.
CERNIGLIA
NNNNThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:19 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 26 min |
| May 10, 7:26 AM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 64 min |
| May 10, 7:33 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 57 min |
| May 10, 7:49 AM EDT | Severe Thunderstorm Warning | ALY | Ulster | 56 min |
| May 10, 8:41 AM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 49 min |
| May 10, 9:15 AM EDT | Severe Thunderstorm Warning | ALY | Ulster | 60 min |
| May 10, 9:48 AM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 57 min |
| May 10, 10:53 AM EDT | Severe Thunderstorm Warning | ALY | Ulster | 52 min |
| May 10, 11:16 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 59 min |
| May 10, 1:45 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schoharie | 45 min |
| May 10, 1:48 PM EDT | Flash Flood Warning | ALY | Herkimer | 2 hr |
| May 10, 2:30 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga | 60 min |
| May 10, 4:30 PM EDT | Flash Flood Warning | ALY | Hamilton, Herkimer | 5 hr |
| May 10, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 28 min |
| May 10, 5:20 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 25 min |
| May 10, 5:32 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 28 min |
| May 10, 5:51 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 24 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.